Ask an expert
Question

21 Nov 2005

diet pills
I recently heard slimming dragees give good results it has apparently been on the market for many years. I have started drinking them but if i only drink one nothing seem to happen and if i drink two i am permanantly on the toilet gives me runny tummy, is this what it is suppose to do and is this bad for my system??
Answer 17,477 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Reader
This type of slimming pill probably contains harsh laxatives and/or diuretics which work on the principle of causing diarrhoea so that the food passes through your body so rapidly that you can't absorb any nutrients. I am opposed to use of any slimming pills and potions, because the ones that contain harsh laxatives can damage normal peristalsis (bowel movement) and lead to nutrient deficiencies if used for long periods. The ones that contain ephedrine, pseudo-epinephrine or synephrine can cause a long list of negative side-effects (dependence, addiction, tremors, insomnia, palpitations, irritability, psychotic reactions, etc). These products have been banned in many countries because of their negative side-effects, which include addiction and dependence. Rather use a balanced, low-fat diet and regular exercise to lose weight.
Take care
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9322 votes
No
67% - 18699 votes
Vote